Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 42, NWS JSJ
NWS JSJ issued this small craft advisory at Oct 7, 2018, 3:37 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2018, 3:37 AM CDT (08:37 UTC)
- Expired
- Oct 8, 2018, 3:58 AM CDT
- In force
- 24 hr
- Issued by
- NWS JSJ
The text
As transmitted.
030 WHCA72 TJSJ 070837 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 437 AM AST Sun Oct 7 2018 ...Long period swell from Tropical Storm Leslie will affect the Atlantic waters... .Long period swell from Tropical Storm Leslie will affect the Atlantic waters through Tuesday making seas hazardous. AMZ710-071645- /O.NEW.TJSJ.SC.Y.0042.181007T0837Z-181009T1800Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 437 AM AST Sun Oct 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST TUESDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect until 2 PM AST Tuesday. * WINDS...15 to 20 knots * WAVES/SEAS...5 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
542 WHCA72 TJSJ 071409 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1009 AM AST Sun Oct 7 2018 ...A northerly swell from Tropical Storm Leslie will affect the Atlantic waters... .Northerly swell from Tropical Storm Leslie will affect the Atlantic waters through Tuesday making seas hazardous. AMZ710-072215- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-181009T1800Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1009 AM AST Sun Oct 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST TUESDAY... * WINDS...15 to 20 knots * WAVES/SEAS...5 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
396 WHCA72 TJSJ 071955 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 355 PM AST Sun Oct 7 2018 ...Hazardous seas to continue overnight... .A northerly swell from Tropical Storm Leslie is still affecting the offshore Atlantic waters. AMZ710-080400- /O.EXT.TJSJ.SC.Y.0042.000000T0000Z-181008T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 355 PM AST Sun Oct 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST MONDAY... * WINDS...15 to 20 knots * WAVES/SEAS...5 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
635 WHCA72 TJSJ 080115 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 915 PM AST Sun Oct 7 2018 ...Hazardous seas to continue overnight... .A northerly swell from Tropical Storm Leslie is still affecting the offshore Atlantic waters. AMZ710-080915- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-181008T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 915 PM AST Sun Oct 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST MONDAY... * WINDS...10 to 15 knots * WAVES/SEAS...5 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
694 WHCA72 TJSJ 080858 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 458 AM AST Mon Oct 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED.... Small craft advisory is cancelled due to subsiding seas. AMZ710-081000- /O.CAN.TJSJ.SC.Y.0042.000000T0000Z-181008T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 458 AM AST Mon Oct 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in San Juan has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 8:36 PM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Oct 6, 8:36 PM CDT, 7 hours 1 minute before
Area Forecast Discussion
National Weather Service San Juan PR
936 PM AST Sat Oct 6 2018
.UPDATE...Once again today, many sectors of Puerto Rico observed
showers and thunderstorms in the afternoon hours. This time the
heaviest showers were across the north central and northwestern
coastal municipalities, where 2 to 3 inches of rain were observed.
However, other sectors of Puerto Rico, especially portions of
eastern, central interior, southern slopes, and portions of the
San Juan metro, observed up to an inch of rain. Light to moderate
showers lingered well into the evening hours and the rain should
gradually become lighter as the night progresses.
There has been little change in overall expected weather for
tonight and Sunday. The sky is expected to remain mostly cloudy
but the light rain should gradually diminish tonight but then
showers are expected to affect eastern PR early in the morning on
Sunday. For Sunday afternoon, the combination of the still deep
moisture and the local effects will cause the development of
showers and thunderstorms across Puerto Rico, with the heaviest
showers expected to be once again across eastern and northwestern
PR.
&&
.AVIATION...RA/SHRA expected this evening across the local area,
improving over time, but VCSH is expected across some of the
local terminals. VFR conds are still expected through 07/15Z. The
SHRA/TSRA development expected on Sunday afternoon may affect
areas in and around TJBQ, TJSJ, and TJMZ. Winds will be light and
variable tonight at the terminals in PR, easterly for the USVI and
TNCM/TKPK. Winds will be from the east at around 10KT after
07/13Z with sea breeze variations.
&&
.MARINE...Seas are subsiding but are still choppy, and small craft
operators are urged to exercise caution due to seas up to 6 feet
for the next several days. Winds are expected to be generally from
the east at 10 to 15 KT. There is a high risk of rip currents for
the beaches from northwestern to northeastern PR, northern Culebra
and Saint Thomas.
&&
.PREV DISCUSSION... /issued 440 PM AST Sat Oct 6 2018/
SYNOPSIS...Periods of showers and thunderstorms will continue
to prevail across the forecast area during the next few days,
increasing the risk for urban flooding as well as sharp rises
along small streams and rivers.
SHORT TERM...Tonight through Monday...
Showers and thunderstorms were observed across most of the forecast
area throughout the day. Rainfall accumulations associated with
these showers and thunderstorms were between one and three inches
particularly over the northwest quadrant of the island. Shower
and thunder activity across west and north central Puerto Rico is
expected to diminish through the late evening hours.
The unsettle weather pattern will continue to prevail across the
local islands through the forecast cycle as divergence aloft as
well as enhanced moisture transport dominate the Caribbean Basin.
At lower levels, light east southeast winds to continue, becoming
moderate by tomorrow. As a result, there still a high chance for
periods of showers and thunderstorms across the local islands.
Continue to expect passing showers with isolated thunderstorms across
the US Virgin Islands, east and south Puerto Rico at times as well
as thunderstorms developing over and north of the Cordillera Central
and Sierra de Luquillo each afternoon. The risk for urban flooding
and sharp rises along small streams and rivers as well as mudslides
in areas of steep terrain continues.
LONG TERM...Tue thru Sat /issued 449 AM AST Sat Oct 6 2018/
Low pressure at 700 mb will form just northwest of the area on
Monday and will continue to bring areas of moisture out of the
Caribbean and across the area Tuesday through Wednesday. A second
low may also form southwest of Puerto Rico and move north toward
the southwest corner of the forecast area, bringing a second surge
of moisture on Thursday that will continue through the weekend.
This will keep precipitable water values above 1.9 inches for the
entire period. With 500 mb temperatures varying little, (the cool
core of the lowest temperatures will remain under the TUTT almost
1000 miles east northeast of San Juan) instability will continue
in moderate amounts throughout the period making thunderstorms
over the area likely during the day over Puerto Rico and at least
isolated everywhere else even at night. Urban and small stream
flooding is likely from this activity--especially on Wednesday and
Saturday. As terrain becomes saturated, mudslides are possible
and even some rivers could briefly overflow their banks.
AVIATION...SHRA/TSRA will continue across the flying area. Brief
periods of MVFR or even IFR conditions due to TSRA are expected
at TJMZ/TJBQ and will be possible at TIST/TJSJ/TISX. SHRA/TSRA are
forecast to diminish across the region by 06/23Z. The surface
winds will continue from the east-southeast at 10-15 knots with
higher gusts in/near SHRA/TSRA, becoming calm to light and
variable aft 06/23z.
MARINE...Although marine conditions will continue to slowly improve,
continue to expect seas near 6 feet across the Atlantic waters and
the local passages. Seas 3 to 5 feet elsewhere. Easterly winds 10
to 15 knots to continue. There is a high risk of rip currents along
the north facing beaches of Puerto Rico.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 88 77 88 / 50 50 40 70
STT 77 88 79 88 / 80 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Monday afternoon for Culebra-
Mayaguez and Vicinity-North Central-Northeast-Northwest-San
Juan and Vicinity-Southeast-Western Interior.
VI...High Rip Current Risk through late Sunday night for
St.Thomas...St. John...and Adjacent Islands.
AM...High Rip Current Risk through late Sunday night for Coastal
Waters of Northern USVI and Culebra out 10 NM-Coastal
Waters of Southern USVI Vieques and Eastern Puerto Rico out
10 NM.
&&
SHORT TERM...JA
LONG TERM....99Hazardous weather outlook, Oct 6, 5:00 PM CDT, 10 hours 37 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 554 PM AST sabado 6 de octubre de 2018 AMZ710>745-PRZ001>013-072200- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 554 PM AST sabado 6 de octubre de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...esta Noche .Tronadas...Tronadas aisladas con lluvia fuerte y rafagas de vientos son posible esta noche a traves del este y sur de Puerto Rico. .Inundaciones...Fuertes lluvias pudieran resultar en inundaciones urbanas y de riachuelos. .Olas...Se espera oleaje hasta 6 pies a traves de las aguas del Atlantico. .Corrientes marinas...Existe riesgo alto de corrientes marinas para las playas orientadas hacia el norte de PR. .Dias dos a siete...domingo a viernes Un patron de tiempo inestable persistira durante el fin de semana y temprano la semana proxima como resultado de humedad tropical amplia, y una vaguada debil en los niveles altos de la atmosfera aumentando la probabilidad de desarrollo de aguaceros y tronadas. Debido a los suelos saturados por las lluvias en los dias previos, existe posibilidad de deslizamientos de lodo en areas de terreno empinado. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-072200- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 554 PM AST sabado 6 de octubre de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...esta Noche .Tronadas...Tronadas aisladas con lluvia fuerte y rafagas de vientos son posibles esta noche. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas. .Olas...Se espera oleaje de hasta 6 pies a traves de las aguas del Atlantico. .Corrientes marinas...Existe riesgo moderado de corrientes marinas para San Tomas. .Dias dos a siete...domingo a viernes Un patron de tiempo inestable persistira durante el fin de semana y temprano la semana proxima como resultado de humedad tropical amplia, y una vaguada debil en los niveles altos de la atmosfera aumentando la probabilidad de desarrollo de aguaceros y tronadas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones al Servicio Nacional de Meteorologia en San Juan.
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.